Can Diazepam Get You High?
- Can Diazepam Get you High
- Side Effects of the Drug
- Short Term Effects
- Long Term Effects
- Dangers of Addiction and Physical Dependence
Diazepam is a prescription medication that has sedative and hypnotic properties. Commonly known as Valium, this substance is often given to patients who are suffering from anxiety. It’s a helpful drug that can treat sleeplessness and muscle spasms. It is also used as part of alcohol withdrawal treatment.
However, it is a very potent drug that can create numerous effects on the body. And today we will discuss some of these effects.
Can Diazepam Get you High
So to answer the question “can diazepam get you high?” the answer is yes. It can make the user feel euphoric. That is why some people take it recreationally. Classified as a benzodiazepine, it is actually very popular among those who are seeking to get high. They abuse its depressant effects.
You will know that a person is abusing diazepam when they are taking excessive doses of their prescription, or they are taking it more often than they are supposed to. They will predictably run out of their prescription medication long before they are supposed to.
Someone who is abusing diazepam may even try to take it via alternate methods such as snorting or injecting it directly into their bloodstream.
Of course, euphoria is hardly the only thing that you can get from diazepam misuse. It can get you into all sorts of trouble as well. Your mind and body may be affected in the long run by taking this substance for fun. Let’s take a closer look at its effects.
Side Effects of the Drug
Diazepam, even when taken properly, may cause a few side effects. But taking larger doses can increase the risk of encountering these adverse effects. Common side effects include dry mouth, decreased respiratory rate, slurred speech, delayed reflexes, nausea, confusion, memory problems, urinary problems, blurred vision, and sudden changes in appetite.
Short Term Effects
If a person knowingly abuses diazepam, they may encounter more serious problems along the way, as they take more and more of their prescription drugs.
For starters, diazepam can decrease activity in the nervous system, eventually causing problems in the brain’s signaling and communication centers. Upon taking high doses of diazepam, the user will not only feel relaxed and euphoric, they will also experience difficulty in coordinating their movements, making them feel like they are “drunk”.
And after this period comes the crash. It is a short period of withdrawal, during which the mellow feeling begins to subside, and the brain rebounds and speeds up from its drugged state. This produces unpleasant effects such as irritation, fever, rapid heart rate, stomach cramps, depression, and seizures. Sometimes the person becomes even more anxious than they originally were—ironic, considering that diazepam is a drug that counters anxiety.
Eventually, the person develops a tolerance. This means it will be much harder to reach a euphoric state with the same amount of diazepam. This leads people to take even more. Taking ever-increasing amounts of diazepam is one of the first signs of addiction
Long Term Effects
Heavy use of diazepam can cause permanent damage or life-threatening effects. Long term effects of diazepam abuse include memory loss, hallucinations, breathing difficulties, coma, and even heart attack. Some of these may be fatal.
Chronic use of benzodiazepines is associated with long lasting behavioral changes such as depression, aggression, psychotic experiences, and cognitive problems.Click Here To Call 855-227-9535. Get Help.
Dangers of Addiction and Physical Dependence
Addiction affects more than a person’s physical and psychological health. It also creates social barriers for the person. Their relationships may break down, their career may suffer, and they also have to deal with the social stigma associated with addiction. Not to mention the financial repercussions of addictive behavior.
These problems can easily overwhelm an individual. This only solidifies their reliance on the substance. Physical dependence may develop, in which the person’s body can no longer function properly without diazepam.
If a person becomes drug dependent, they can no longer quit the substance without going through intense withdrawal. This is why addiction treatment becomes necessary. Withdrawal symptoms caused by abruptly quitting diazepam include seizures, hallucinations, anxiety, respiratory depression, numbness, and coma.
It is best to treat this problem using a combination of medical detox and behavioral therapy. The patient must be monitored by trained medical professionals, so that they can go through withdrawal safely. Their intake should be lowered gradually, and their withdrawal symptoms should be treated with care.
During rehab, the cause of addiction is also addressed. This is why addiction treatment is a highly personalized program. Look for a drug rehab facility near you today and find out how they can help your loved one get through diazepam addiction. It’s going to be a challenge, no doubt about that. But it will all be worth it in the end.
Make sure that the patient gets the love and support they need to successfully overcome the challenges of drug rehab. Sobriety is possible.
Navigation: Is Adderall a Narcotic? Is It A Controlled Substance? Is It Addictive? Adderall is a combination of substances, an...
Navigation: What is Tramadol? Is Tramadol a Narcotic? What are the Effects of Tramadol Abuse? Tramadol may be less potent than...